Alert archive / North Carolina / Wind Advisories in 2015

Wind Advisory 3, NWS Wakefield, VA

February 10, 2015Currituck County, North Carolina

NWS Wakefield, VA issued this wind advisory at Feb 10, 2015, 3:31 AM EST for Currituck County, North Carolina. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Feb 10, 2015, 3:31 AM EST (08:31 UTC)
Expired
Feb 11, 2015, 3:04 AM EST
In force
24 hr
Issued by
NWS Wakefield, VA

County Currituck County, NC

The radar

The Norfolk radar (KAKQ), 118 km from the middle of the area, began a volume at 08:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 00:00Z, 8.5 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 00:00Z on 2015-02-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 00:00Z on 2015-02-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 45 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
481 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
45 m²/s²
0-3 km storm-relative helicity
63 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

566 
WWUS71 KAKQ 100831
NPWAKQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WAKEFIELD VA
331 AM EST TUE FEB 10 2015

NCZ102-101645-
/O.NEW.KAKQ.WI.Y.0003.150210T0831Z-150211T0500Z/
OUTER BANKS CURRITUCK-
INCLUDING THE CITY OF...COROLLA
331 AM EST TUE FEB 10 2015

...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EST TONIGHT...

THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT EST TONIGHT. 

* AREAS AFFECTED: COASTAL NORTHEAST NORTH CAROLINA. 

* HAZARDS: STRONG WINDS.

* WINDS: NORTH GUSTING UP TO 45 TO 50 MPH. 

* TIMING: THE HIGHEST WINDS ARE EXPECTED MIDDAY THROUGH THIS
  EVENING.

* IMPACTS: THE STRONG WINDS MAY LEAD TO DIFFICULT TRAVEL 
  CONDITIONS...ESPECIALLY IN HIGH PROFILE VEHICLES. SCATTERED 
  TREE AND POWER LINE DAMAGE IS ALSO POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS OVER 45 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
4 follow-up statements
349 
WWUS71 KAKQ 101829
NPWAKQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WAKEFIELD VA
129 PM EST TUE FEB 10 2015

NCZ102-110230-
/O.CON.KAKQ.WI.Y.0003.000000T0000Z-150211T0500Z/
OUTER BANKS CURRITUCK-
INCLUDING THE CITY OF...COROLLA
129 PM EST TUE FEB 10 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT...

A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT. 

* AREAS AFFECTED: COASTAL NORTHEAST NORTH CAROLINA.

* HAZARDS: STRONG WINDS.

* WINDS: NORTH GUSTING UP TO 45 TO 50 MPH.

* TIMING: THE HIGHEST WINDS ARE EXPECTED THIS AFTERNOON THROUGH
  EARLY THIS EVENING.

* IMPACTS: THE STRONG WINDS MAY LEAD TO DIFFICULT TRAVEL 
  CONDITIONS...ESPECIALLY IN HIGH PROFILE VEHICLES. SCATTERED 
  TREE AND POWER LINE DAMAGE IS ALSO POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS OVER 45 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

05
950 
WWUS71 KAKQ 110038
NPWAKQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WAKEFIELD VA
738 PM EST TUE FEB 10 2015

NCZ102-110500-
/O.CON.KAKQ.WI.Y.0003.000000T0000Z-150211T0500Z/
OUTER BANKS CURRITUCK-
INCLUDING THE CITY OF...COROLLA
738 PM EST TUE FEB 10 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT...

A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT. 

* AREAS AFFECTED: COASTAL NORTHEAST NORTH CAROLINA.

* HAZARDS: STRONG WINDS.

* WINDS: NORTH GUSTING UP TO 45 TO 50 MPH.

* TIMING: STRONG GUSTY WINDS WILL BEGIN TO DIMINISH AFTER 1000 PM
  TONIGHT. 

* IMPACTS: THE STRONG WINDS MAY LEAD TO DIFFICULT TRAVEL 
  CONDITIONS...ESPECIALLY IN HIGH PROFILE VEHICLES. SCATTERED 
  TREE AND POWER LINE DAMAGE IS ALSO POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS OVER 45 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
480 
WWUS71 KAKQ 110307
NPWAKQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WAKEFIELD VA
1007 PM EST TUE FEB 10 2015

NCZ102-110900-
/O.EXT.KAKQ.WI.Y.0003.000000T0000Z-150211T0900Z/
OUTER BANKS CURRITUCK-
INCLUDING THE CITY OF...COROLLA
1007 PM EST TUE FEB 10 2015

...WIND ADVISORY NOW IN EFFECT UNTIL 4 AM EST WEDNESDAY...

* AREAS AFFECTED: COASTAL NORTHEAST NORTH CAROLINA.

* HAZARDS: STRONG WINDS.

* WINDS: NORTH GUSTING UP TO 45 TO 50 MPH.

* TIMING: STRONG GUSTY WINDS WILL BEGIN TO DIMINISH AFTER 2 AM
  WEDNESDAY.

* IMPACTS: THE STRONG WINDS MAY LEAD TO DIFFICULT TRAVEL 
  CONDITIONS...ESPECIALLY IN HIGH PROFILE VEHICLES. SCATTERED 
  TREE AND POWER LINE DAMAGE IS ALSO POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS OVER 45 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
399 
WWUS71 KAKQ 110804
NPWAKQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WAKEFIELD VA
304 AM EST WED FEB 11 2015

NCZ102-110915-
/O.CAN.KAKQ.WI.Y.0003.000000T0000Z-150211T0900Z/
OUTER BANKS CURRITUCK-
INCLUDING THE CITY OF...COROLLA
304 AM EST WED FEB 11 2015

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS CANCELLED THE WIND
ADVISORY. 

WINDS HAVE DROPPED BELOW WIND ADVISORY CRITERIA.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this wind advisory went out at Feb 10, 1:22 AM EST, 2 hours 9 minutes earlier.

Area forecast discussion, Feb 10, 1:22 AM EST, 2 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
122 AM EST TUE FEB 10 2015

.SYNOPSIS...
A BACKDOOR COLD FRONT DROPS OVER THE REGION THROUGH THIS EVENING AS
LOW PRESSURE DEEPENS OVER THE CAROLINAS. LOW PRESSURE PUSHES OFF
THE SOUTHEAST COAST LATE TONIGHT. HIGH PRESSURE BUILDS IN FROM THE
WEST TUESDAY...LOCATING OVER THE REGION WEDNESDAY. THE NEXT COLD
FRONT CROSSES THE REGION THURSDAY...FOLLOWED BY AN EXTENDED PERIOD
OF BELOW NORMAL TEMPERATURES THROUGH THE WEEKEND.

&&

.NEAR TERM /THROUGH TODAY/...
A WINTER WEATHER ADVISORY HAS BEEN ISSUED FOR
WESTMORELAND...DORCHESTER...AND WICOMICO COUNTIES FOR FZRA. THESE
AREAS HAVE THE STRONGEST EVIDENCE FOR ICE ACCUM AT THIS TIME. A
SOUTHWARD EXPANSION IS POSSIBLE OVER THE NEXT FEW HOURS.

PREVIOUS DISCUSSION...
UPDATE...COLD FRONT IS NOW JUST SOUTH OF THE FA AND WILL CONTINUE
TO DRIFT SWD OVERNIGHT. LOW PRESSURE CENTER IS NOW LOCATED OVER
THE SC/NC BORDER AND STRADDLES THE LAND/COAST INTERFACE. BEST
SHORTWAVE ENERGY IS CURRENTLY RIDING ALONG THE NC COAST WITH A
SECOND WAVE OF ENERGY/MOISTURE MOVING OVER THE NRN HALF OF VA AND
THE DELMARVA. A FAIRLY NARROW BAND OF HEAVIER RAINFALL NOW
STRETCHES FROM ROUGH METRO RICHMOND TO THE PENINSULA AND SRN TIP
OF THE VA EASTERN SHORE. THIS BAND WILL CONTINUE TO SHIFT NWD
THROUGH THE REST OF THIS EVENING INTO THE EARLY OVERNIGHT HOURS.
A RAIN-FREE AREA HAS DEVELOPED OVER NE NC AND WILL PIVOT NWD AND
INLAND THROUGH AT LEAST 200-300 AM BEFORE PRECIPITATION STARTS TO
BACK OVER THIS AREA WITH THE 700MB CIRCULATION. AREAS OF FOG AND
MIST WILL BE VARIABLE ACROSS THE REGION TONIGHT. TEMP FORECAST IS
PRETTY WELL ON TRACK WITH ONLY A FEW MINOR ADJUSTMENTS MADE WITH
THIS UPDATE. PRECIP-TYPE HAS BEEN RAIN THROUGHOUT THE EVENING WITH
ISOLATED ASOS OBSERVATIONS OF UP (ASSUMED TO BE SLEET) FOR NO MORE
THAN 5 MINUTES AT A TIME. WITH TEMPERATURES AND DEWPOINTS ABOVE
FREEZING STILL...AM EXPECTING RAIN TO CONTINUE INTO THE EARLY
OVERNIGHT HOURS. AFTER MIDNIGHT...THE CHANCE FOR RAIN CHANGING TO
SLEET OR A RAIN/SLEET MIX REMAINS FOR THE NRN HALF OF THE AREA.
PLEASE WWW.WEATHER.GOV/AKQ FOR EXACT FORECAST DETAILS FOR YOUR
LOCATION.

UPDATE (639 PM)...QUICK UPDATE TO INCREASE POPS TO 90-100 PERCENT
ACROSS INTERIOR NE NC AND SCNTRL VA THIS EVENING AS INCOMING
PRECIP FROM THE SW OVERRIDES A WARM FRONT PRESENTLY DRAPED OVER
THIS AREA. MODERATE TO HEAVY RAIN IS FALLING IN THIS VICINITY AND
HAVE ADDED HEAVY RAIN POTENTIAL INTO THE FORECAST THROUGH THE REST
OF THIS EVENING. OTHERWISE...ONLY MINOR ADJUSTMENTS MADE TO
TEMPS/DEWPOINTS TO SHOW TREND OF COOLER AIR SLOWLY SINKING INTO
THE REGION FROM THE NNE.

PREVIOUS DISCUSSION (404 PM)...LATEST REGIONAL RADAR MOSAIC DEPICTS
BROAD AREA OF RAINFALL EXTENDING FROM CNTRL GA NEWD INTO CNTRL
NC...AND LIFTING NEWD TOWARD THE LOCAL AREA. THIS AREA OF RAINFALL
IS ASSOCIATED WITH AN AREA OF LOW PRESSURE OVER WRN VA AND A
TRAILING COLD FRONT EXTENDING SWWD INTO THE GULF STATES.
ALOFT...POTENT MID LEVEL SHORTWAVE VISIBLE ON WATER VAPOR WILL
CONTINUE TO DIG INTO THE SE STATES/ERN GULF THRU THE AFTERNOON.
SFC LOW DROPS OVER SC AS THE FLOW AMPLIFIES. BACKDOOR FRONT WILL
CLEAR THE AREA...RESULTING IN NELY FLOW AND INCREASING LOW LEVEL
MOISTURE. AS THE LOW DROPS SOUTH OF THE REGION...HEIGHT FALLS AND
DIVERGENCE ALOFT IN TANDEM WITH OVERRUNNING WILL SPREAD LIGHT TO
MODERATE RAINFALL INTO THE REGION LATE AFTERNOON INTO THE
OVERNIGHT. BEST COVERAGE/INTENSITY EXPECTED THIS EVENING FROM THE
PIEDMONT INTO CNTRL VA AND THE MD ERN SHORE...AND SPREADING TO
POINTS EWD THRU THE OVERNIGHT AS SEVERAL PIECES OF ENERGY TRAVERSE
THE REGION. HAVE INCREASED POPS TO CATEGORICAL FROM CNTRL VA TO
THE MD ERN SHORE THIS EVENING AND TRANSITIONING TO THE COAST LATE
TONIGHT...MATCHING THE BEST MOISTURE/LIFT/AND THERMAL ADVECTION.
TEMPS FORECAST TO FALL INTO THE UPPER 30S NE TO LOW 50S SE BY
EARLY EVENING....AND SLOWLY FALLING INTO THE LOW-MID 30S (UPPER
30S SOUTH) BY LATE TONIGHT THANKS TO MODEST CAA.
HOWEVER...CONSIDERABLE CLOUDINESS...GOOD MIXING AND A LACK OF COLD
UPSTREAM OBS WILL LIKELY KEEP TEMPS AOA FREEZING THRU THE
OVERNIGHT. THE EXCEPTION WILL BE THE MD ERN SHORE AND THE VA NRN
NECK...WHERE TEMPS ARE FORECAST TO FALL TO AROUND 30-32. THERMAL
PROFILES SUGGEST A RAIN/SLEET MIX AFTER MIDNIGHT AND PERSISTING
THRU EARLY TUES MORNING. LIGHT ICE ACCUMULATION IS POSSIBLE IN
TREES AND ELEVATED SURFACES...BUT WARM GROUND TEMPS (THANKS TO
TEMPS IN THE UPPER 60S SUNDAY AND MID 40S TODAY) EXPECTED TO
INHIBIT ANY ICE/SLEET ACCUMULATION ON ROADWAYS. WOULD LIKE TO SEE
TEMPS IN THE 20S AND LOWER DEWPOINTS TO BE CONCERNED ABOUT
ACCUMULATING ICE. WITH THAT SAID...NO HEADLINES ARE
ANTICIPATED...BUT WILL MENTION IN HWO.

TROUGH AXIS LOCATED OVER THE MID-ATLANTIC REGION TUES MORNING AS
THE SFC LOW DEEPENS OFF THE SE COAST. UPPER LEVELS BEGIN TO DRY
OUT AS FLOW ALOFT BECOMES WLY THEN NWLY. BY MID MORNING...LITTLE
MOISTURE EXISTS ABOVE THE FREEZING LEVEL AS THE BEST DYNAMICS
LOCATE OFFSHORE. MAINTAINED LIKELY POPS ALONG THE COAST TUES
MORNING...WITH A MIX OF RAIN AND SLEET GENERALLY NORTH OF THE
LOWER PENINSULA. NO ACCUMULATION IS EXPECTED. TROUGH AXIS PUSHES
OFFSHORE TUES AFTERNOON AS A CLOSED LOW DEVELOPS OFF THE SE COAST.
MODELS ATTEMPT TO LINGER PRECIP OVER THE SE...CLOSEST TO BEST
MOISTURE/LIFT. HOWEVER...OVERRUNNING BEGINS TO WANE AND MID LEVELS
BEGIN TO DRY OUT. WILL MAINTAIN CHANCE POPS TUES AFTERNOON SE
VA/NE NC.

CAA CONTINUES THRU THE DAY TUES ALONG WITH NLY WINDS GUSTING TO
20-25 MPH INLAND AND 30-35 MPH NEAR THE COAST WILL RESULT IN A
COLD/RAW DAY. MAXIMUM TEMPS WILL GENERALLY BE 7-10 DEGS WARMER
THAN MORNING LOWS...TOPPING OUT IN THE UPPER 30S-LOW 40S. WIND
CHILLS GENERALLY AOB FREEZING. SKIES BEGIN TO CLEAR LATE TUES OVER
THE PIEDMONT.

STORM TOTAL QPF EXPECTED TO RANGE FROM ONE QUARTER TO JUST OVER
ONE HALF INCH. THE HIGHEST AMOUNTS EXPECTED FROM SOUTH CENTRAL VA
NEWD TO THE LOWER MD ERN SHORE...WITH UP TO THREE QUARTERS OF AN
INCH POSSIBLE.

&&

.SHORT TERM /TONIGHT THROUGH THURSDAY/...
TROUGH PUSHES OFFSHORE TUES NIGHT AS LOW PRESSURE STRENGTHENS WELL
OFFSHORE. HIGH PRESSURE BRIEFLY BUILDS INTO THE REGION WEDS-WEDS
NIGHT...RESULTING IN DRY CONDITIONS AND MOSTLY SUNNY-PARTLY CLOUDY
SKIES. LOWS TUES NIGHT IN THE MID-UPPER 20S. HIGHS WEDS IN THE
MID-UPPER 40S. COLDER COASTAL AREAS WITH HIGHS IN THE LOW 40S.

THE NEXT NRN STREAM WAVE DIGS OVER THE GREAT LAKES LATE WEDS-WEDS
NIGHT. ASSOCIATED SFC LOW PUSHES OVER THE ST LAWRENCE VALLEY
THURS...WITH THE TRAILING COLD FRONT SWEEPING ACROSS THE REGION
LATE THURS. LATEST GFS MORE AGGRESSIVE WITH MOISTURE ALONG THE
FRONT THURS AFTERNOON THAN OTHER GUIDANCE...SO HAVE OPTED TO
MAINTAIN CONSISTENCY AND KEEP CHANCE POPS FOR THE NE ZONES.
STRONGEST CAA EXPECTED THURS NIGHT...SO PRECIP WILL BE
PREDOMINATELY RAIN. HIGHS THURS UPPER 40S TO LOW 50S. LOW-MID 40S
COASTAL AREAS.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
HIGHLY AMPLIFIED FLOW OVER THE CONUS WITH A DEEP/ANOMALOUS UPPER
TROUGH OVER THE ERN CONUS RESULTS IN A COLD EXTENDED PERIOD WITH
TMPS WELL BLO NORMAL. SEVERAL CLIPPER SYSTEMS WILL TRACK OVER THE
REGION PROVIDING REINFORCING SHOTS OF COLD AIR BEHIND THEM.

FIRST IN A SERIES OF ARCTIC FRONTS AND ANY ASSCTD MOISTURE CLEARS
THE COAST THURS NIGHT. STRONG CAA ON GUSTY N-NW WINDS / PLUMMETING
H85 TMPS RESULTS IN TMPS FALLING INTO THE MID TEENS TO L20S THURS
NIGHT AND ONLY RISING INTO THE U20S-L30S FRI. WIND CHILLS THURS
NIGHT/ERLY FRI DROP TO BTWN 0-10 DEGREES (LOWEST ACROSS LWR MD ERN
SHORE). DIMINISHING WINDS FRI NIGHT. LOWS 15-20. NEXT CLIPPER TRACKS
JUST NORTH OF FA SAT AFTN THEN EXITS OFF THE COAST SAT NIGHT. ENUF
MOISTURE SEEN FOR SCT SNOW SHWRS WITH THIS FEATURE SAT NITE. HIGHS
SAT IN THE M30S NORTH TO L40S SOUTH. ANTHR SHOT OF STRNG CAA SAT
NIGHT INTO SUN KEEPS THE COLD AIR COMING. LOWS SAT NITE IN THE
TEENS. DRY AND VERY COLD SUN AS 1040 MB ARCTIC HIGH BUILDS EAST
ALLOWING THE MOTHER LOAD OF COLD AIR TO SPILL EAST OF MTS. HIGHS
ONLY IN THE 20S TO NEAR 30 SOUTH. LOWS SUN NIGHT 10-20. A BIT WARMER
MON WITH HIGHS IN THE 30S.

&&

.AVIATION /06Z TUESDAY THROUGH SATURDAY/...
WIDESPREAD AREA OF -RA IS SPREADING ACROSS THE REGION THIS
EVENING...WITH ALL TERMINALS BEING AFFECTED BY 02Z. IFR CIGS
EXPECTED AT ALL TERMINALS TONIGHT AS MOIST/COOL NE FLOW CONTINUES
BEHIND THE BACKDOOR FRONT. THERE IS A POTENTIAL FOR PCPN TO END
AS A WINTRY MIX ACROSS NORTHERN TERMINALS EARLY TUE MORNING...AND HAVE
ADDED SLEET TO TAF AT RIC/PHF AFTER 08Z WITH A PERIOD OF -FZRA AT
SBY.

LOW PRESSURE IS EXPECTED TO DEEPEN OFF THE COAST TUESDAY RESULTING
IN PERSISTENT CLOUD COVER AND A GUSTY NORTHERLY WIND.

HIGH PRESSURE FINALLY BUILDS INTO THE AREA LATER TUESDAY NIGHT
INTO WEDNESDAY. HIGH PRESSURE WILL MOVE OFFSHORE WEDNESDAY NIGHT
AND THURSDAY AS A STRONG COLD FRONT APPROACHES FROM THE NW...FOLLOWED
BY A STRONG/GUSTY NW WIND THU AFTN.

&&

.MARINE...
WINDS NOW NE OVER ALL THE COASTAL WATERS AS THE BACKDOOR BNDRY HAS
SAGGED SOUTH TO NEAR THE VA/NC BORDER. MODELS STILL AGREE IN STRNG
CAA CONTG BEHIND THE CDFRNT THAT WILL CROSS THE WATERS TONIGHT.

CHANGED THE SCA'S TO GALES WITH THIS PACKAGE FOR THE COASTAL WATERS
SINCE WE WILL BE WITHIN 24 HOURS OF EXPECTED GALE FORCE GUSTS. ALSO
UPGRADED THE MOUTH OF THE BAY TO GALE HEADLINES SINCE THE LATEST
GUIDANCE SUGGESTS GUSTS UP TO TO 35 KTS THERE DURING THE DAYLIGHT
HOURS ON TUES. SEAS BUILD TO BTWN 6-10 FEET...HIGHEST SOUTH WHERE
GUSTS TO 40 KTS ARE PSBL. MAY ALSO HAVE TO RAISE A HIGH SURF ADVSRY
FOR THE BEACHES FROM VA BEACH ON SOUTH TUES AS NEAR SHORE SEAS
APPRCH 8 FEET. OTW...STRNG SCA'S XPCTD WITH GUSTS TO 30 KTS ACROSS
THE REST OF THE CHES BAY AND ERN VA RIVERS.

GALES WILL LIKELY BE REPLACED WITH SCA'S TUE NIGHT / WED MORN AS
WINDS SLOWLY DMNSH. A BRIEF PERIOD OF SUB SCA WINDS EXPECTED LATE
WED INTO ERLY THURSDAY AS THE HIGH PRS BUILDS OVRHD THEN SHIFTS
OFFSHORE.

NEXT IN A SERIES OF STRNG COLD FRONTS CROSSES THE WATERS THURS EVE
WITH YET ANTHR STRNG CAA SURGE THAT WILL LIKELY PRODUCE ANTHR ROUND
OF GALE FORCE GUSTS. TEMPS WILL DROP LOW ENUF FOR FREEZING SPRAY TO
BE ADDED TO THE FCST LATE THURSDAY NIGHT AND FRIDAY.

ANTHR CLIPPER MOVES NORTH OF THE AREA SAT WITH THE TRAILING COLD
FRONT CROSSING THE WATERS SAT NIGHT. YET ANTHR ROUND OF GALE FORCE
GUSTS AND FREEZING SPRAY PSBL OVER SUNDAY.

&&

.TIDES/COASTAL FLOODING...
TIDAL ANOMALIES WILL BUILD TO 1.5-2.0FT ABOVE NORMAL ACROSS THE
LOWER BAY AND OCEAN TUESDAY INTO TUESDAY NIGHT AS LOW PRESSURE
INTENSIFIES OFF THE COAST AND DRIVES A STRONG NNE WIND. WATER LEVELS
AT THESE LOCATIONS HAVE THE POTENTIAL OF REACHING OR EXCEEDING
HIGHEST ASTRONOMICAL VALUES DURING HIGH TIDE TUESDAY AFTERNOON AND
LATE TUESDAY NIGHT. LATEST GUIDANCE SUGGESTS SOME POINTS MAY APPRCH
MINOR FLOODING THRESHOLDS WHICH WOULD BE HANDLED WITH COASTAL
FLOODING STATEMENTS WITH LATER UPDATES. ADDITIONALLY ROUGH SURF
TUESDAY AND TUESDAY NIGHT ALONG THE ATLANTIC COAST HAS THE POTENTIAL
TO PRODUCE BEACH EROSION.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...WINTER WEATHER ADVISORY UNTIL 10 AM EST THIS MORNING FOR
     MDZ021-022.
NC...NONE.
VA...WINTER WEATHER ADVISORY UNTIL 10 AM EST THIS MORNING FOR
     VAZ075.
MARINE...SMALL CRAFT ADVISORY UNTIL 7 AM EST WEDNESDAY FOR ANZ630>632-
     635>638.
     GALE WARNING UNTIL 5 PM EST THIS AFTERNOON FOR ANZ634.
     GALE WARNING UNTIL 4 AM EST WEDNESDAY FOR ANZ633-656-658.
     GALE WARNING UNTIL 10 PM EST THIS EVENING FOR ANZ650-652-654.

&&

SYNOPSIS...JDM/SAM
NEAR TERM...AJZ/BMD/SAM
SHORT TERM...SAM
LONG TERM...MPR
AVIATION...MAM/DAP
MARINE...MPR
TIDES/COASTAL FLOODING...AKQ
Hazardous weather outlook, Feb 9, 4:35 PM EST, 10 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
435 PM EST MON FEB 9 2015

NCZ012>017-030>032-102-VAZ048-049-060>074-079>098-102145-
NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-
BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-FLUVANNA-LOUISA-
PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-MECKLENBURG-
LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO-KING WILLIAM-
KING AND QUEEN-ESSEX-BRUNSWICK-DINWIDDIE-PRINCE GEORGE-CHARLES CITY-
NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS-GREENSVILLE-SUSSEX-SURRY-
JAMES CITY-YORK-SOUTHAMPTON-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-
NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-
435 PM EST MON FEB 9 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH
CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER
BANKS OF NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL
VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL
VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE MIDDLE PENINSULA OF
VIRGINIA...THE PENINSULA OF SOUTHEAST VIRGINIA AND THE PIEDMONT OF
CENTRAL VIRGINIA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

WIND CHILLS WILL DROP INTO THE SINGLE DIGITS THURSDAY NIGHT
FOLLOWING A STRONG COLD FRONT. WIND GUSTS OF 35 TO 40 MPH POSSIBLE
NEAR THE COAST THURSDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MDZ021>025-VAZ075>078-099-100-102145-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-ACCOMACK-
NORTHAMPTON VA-
435 PM EST MON FEB 9 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND...THE EASTERN SHORE OF VIRGINIA AND THE NORTHERN NECK OF
VIRGINIA.

.DAY ONE...TONIGHT.

RAIN WILL TRANSITION TO A RAIN AND SLEET MIX LATE TONIGHT THROUGH
EARLY TUESDAY MORNING. LITTLE...IF ANY SLEET ACCUMULATION IS EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

WIND CHILLS WILL DROP TO NEAR ZERO THURSDAY NIGHT FOLLOWING A
STRONG COLD FRONT. WIND GUSTS OF 35 TO 40 MPH POSSIBLE THURSDAY
NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MINNICK

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 10, 3:32 AM ESTHigh Surf AdvisoryAKQCurrituck36 hr

Nearby

Wind Advisories in North Carolina, 2015Every wind advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.